Arkansas, 2006Damaging Winds in Arkansas, April 2, 2006
April 2, 2006 · NWS TSA · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 1, 9:16 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 1, 9:16 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
916 PM CST SAT APR 1 2006
.UPDATE...
A SQUALL LINE CONTINUES TO MOVE NORTHEAST ACROSS CENTRAL
OKLAHOMA. THE WESTERN PARTS OF THE FORECAST AREA LOOKS LIKE
IT HAS A GOOD BET FOR RAIN. SEVERE WEATHER MAY ALSO ACCOMPANY
THE STORMS WITH WINDS BEING THE MAIN THREAT. NORTHEAST OKLAHOMA
LOOKS TO HAVE THE BEST CHANCE OF RAIN THROUGH THE OVERNIGHT
HOURS PER THE 18Z NAM.
LOTS OF CLOUDS...SOUTH WINDS AND DEW POINTS IN THE 60S SHOULD
RESULT IN A MILD NIGHT.
AN UPDATE HAS BEEN SENT OUT FOR MAINLY THE POPS TONIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ001-
ARZ010.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ002-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 12/17Hazardous weather outlook, Apr 1, 8:50 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST SAT APR 1 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
850 PM CST SAT APR 1 2006
...TORNADO WATCH IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA THROUGH
300 AM CDT..
...A RED FLAG WARNING AND FIRE WEATHER WATCH ARE IN EFFECT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST OF A OKEMAH...TULSA...BARTLESVILLE LINE.
ONSET...AFTER 1000 PM CST.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS CURRENTLY MOVING INTO
PORTIONS OF CENTRAL OKLAHOMA THIS EVENING. THIS ACTIVITY IS EXPECTED
TO MOVE INTO NORTHEAST OKLAHOMA AFTER 1000 PM CST. LATEST DATA
SUGGEST THAT THE OVERALL THUNDERSTORM INTENSITY MAY BEGIN TO
DECREASE OVER THE NEXT FEW HOURS AS THE THUNDERSTORM LINE
APPROACHES. THERE WILL STILL BE A LIMITED CHANCE FOR A FEW SEVERE
STORMS...PRIMARILY NORTHWEST OF A OKEMAH...TULSA...BARTLESVILLE
LINE. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS IN THE
STRONGER BOW SEGMENTS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A DRY LINE WILL SWEEP ACROSS THE AREA ON SUNDAY AND INTO
NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA SUNDAY EVENING
AS A STRONG LOW PRESSURE SYSTEM MOVES OUT OF KANSAS AND INTO
IOWA. THE REMAINS UNCERTAINTY ABOUT THE TIMING OF THE DRY LINE
AND THE RESULTING STORM AND FIRE POTENTIAL.
MODEL GUIDANCE GUIDANCE SUGGESTS THE DRY LINE WILL AGGRESSIVELY
PUNCH ACROSS THE AREA SUNDAY AND PERHAPS BE CLEAR THE TULSA
FORECAST AREA BEFORE AFTERNOON STORMS CAN FORM. HOWEVER THE
MODELS SOMETIMES ARE TOO FAST WITH THE DRY LINE MOVEMENT IN
SIMILAR SITUATIONS...SO CURRENT THINKING IS THAT THE DRY LINE
WILL SLOW LATE IN THE DAY AND BE IN EXTREME EASTERN OKLAHOMA OR
WESTERN ARKANSAS AT THE TIME NEW STORMS DEVELOP. WHILE LOW-LEVEL
WINDS WILL NOT BE VERY SUPPORTIVE...INSTABILITY AND DEEP-LAYER WINDS
WILL SUPPORT SUPERCELL STORMS.
BEHIND THE DRY LINE A VERY HIGHT TO LOCALLY EXTREME FIRE DANGER WILL
DEVELOP IN THE AFTERNOON AND PERSIST INTO THE EVENING. SEE THE
RED FLAG WARNING AND FIRE WEATHER WATCH FOR DETAILS..
THE NEXT CHANCE FOR ORGANIZED SEVERE WEATHER POTENTIAL APPEARS TO BE
THURSDAY AS ANOTHER LARGE STORM SYSTEM MOVES INTO THE PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY FOLLOW FORECASTS FOR SUNDAY
AND BE READY FOR BOTH A FIRE WEATHER AND SEVERE WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 1, 11:01 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
04/01/2006 M61 MPH OSAGE OK MESONET
&&
JBMLocal storm report, Apr 1, 11:14 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST TULSA 36.13N 95.92W
04/01/2006 M70 MPH TULSA OK BROADCAST MEDIA
1 INCH TREE LIMB ALSO DOWN
&&
JBMSpecial weather statement, Apr 1, 11:44 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CST SAT APR 1 2006
OKZ057-058-062-063-068>071-020615-
ADAIR OK-CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MCINTOSH
OK-MUSKOGEE OK-OTTAWA OK-
1144 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG...DELAWARE...MAYES AND ADAIR
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1144 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 22 MILES NORTHWEST OF CENTRALIA TO 14 MILES WEST
OF ADAIR TO 7 MILES SOUTHWEST OF MAZIE TO 2 MILES SOUTHWEST OF
COUNCIL HILL...MOVING EAST AT 45 MPH.
A LARGE PORTION OF OTTAWA...CRAIG...DELAWARE...MAYES...CHEROKEE...
ADAIR...MUSKOGEE AND MCINTOSH COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 1215 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 1, 11:58 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL PRYOR 36.31N 95.32W
04/01/2006 E0.75 INCH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Apr 2, 12:07 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND GST LOCUST GROVE 36.20N 95.17W
04/02/2006 E60 MPH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Apr 2, 12:09 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG TULSA 36.13N 95.92W
04/01/2006 TULSA OK EMERGENCY MNGR
ROOF DAMAGE TO HOTEL LOCATED AT TULSA INTERNATIONAL
AIRPORT.
&&
JBMThunderstorm Wind, Benton
- When
- April 2, 12:57 AM CST
- Where
- Benton County, Siloam Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.183, -94.533
Thunderstorm winds estimated at 60 miles an hour blew down a light pole onto Highway 412.
Thunderstorm Wind, Benton
- When
- April 2, 1:27 AM CST
- Where
- Benton County, Bentonville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.367, -94.217
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
Thunderstorm Wind, Carroll
- When
- April 2, 1:50 AM CST
- Where
- Carroll County, 6 mi S of Eureka Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.317, -93.733
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507630, 5507631, 5507632.